← Return to LCIS: should I take Tamoxifen?Discussion
Comment receiving replies
Replies to "I began AI's with Arimidex and after a year and a half had to go off..."
Sparklegram, YES, I had some pretty severe hives while on Tomoxifin. Last year I was on Tomoxifin and broke out with some pretty severe hives. I tried benedryl, and other over the counter meds., but nothing helped. I was miserable from the itching. It went on for several weeks and got so bad that I went to an emergency treatment center. The doctor there put my on a two week course of steroids to get rid of them. He told me to stop the Tomoxifin while I was on the steroids, and call my oncologist to let her know what was going on. The steroids worked and the hives went away. I saw my oncologist shortly after treatment for the hives. She gave me a break from any cancer drugs for a few months during the summer. I saw my oncologist in September and asked my to try exemestane. I’ve been on that for several months, and the side effect are much better. No hives! I also had issues with memory and cognitive function while on both anastrozole, and Tomoxifin. The memory issues I was having on anastrozole and Tomoxifin, are much better on Exemestane also. I’m very grateful there are drugs for treatment of breast cancer to lessen the chance of recurrence, but finding the right one for each of us is challenging!!! Best of luck to you, and hope you find relief from your current itching problems. Let us know how you are doing! We care!
Hi Sparklegram, I was on tamoxifen for 5 years with primary side affect of increased appetite with subsequent weight gain(15 lbs over 5 years). No itching or rashes.